MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 8 FLUTE 4.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, OVAL, 8 FLUTE 4.0MM X 13CM; BURR,SURGICAL
Model Number BURR, OVAL, 8 FLUTE 4.0MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 05/06/2025, it was reported by a sales representative via (b)(4) that an ar-8400obe burr began to produce metal shavings were scattered throughout the shoulder while performing a right shoulder arthroscopy with rotator cuff repair.The facility opened a second burr with the same lot number and have the same issue.Solution: opened a burr with a different lot number.This occurred during use in a case.Additional information requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the devices due to side-loading the devices during use.

Brand Name
BURR, OVAL, 8 FLUTE 4.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22095943
Report Number1220246-2025-02245
Device Sequence Number15459358
Product Code GFF
UDI-Device Identifier00888867043602
UDI-Public00888867043602
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, OVAL, 8 FLUTE 4.0MM X 13CM
Device Catalogue NumberAR-8400OBE
Device Lot Number15396185
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown